Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Lower back pain, pain in shin. MRI shows sciatic nerve problem. Tingling limbs after taking steroid. Cause for concern?

Hello. Ive had lower back pain for a few days now. It s hurting in my lower back, butt and into my shin on my left leg. I went to the ER yesterday because I couldn t stand the pain anymore. He didn t do any exrays or MRI but he said it appeared to be my sciatic nerve and said I was having muscle spasms because my thigh muscle was jumping. He gave me a steroid shot and sent me home. I woke up an hour or so ago and both my legs and both my arms are tingling . Is this cause for concern? Do I need to go back to the ER?
Asked On : Thu, 29 Nov 2012
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

The initial problem with which you went to the ER is suggestive of nerve compression in the lumbar (lower back) region. This is commonly caused by the prolapse (bulging) of the disc. Common symptoms include lower back pain, pain in the legs, tingling, numbness, etc.

It can be diagnosed with the help of MRI. If symptoms persist, you can get the MRI done.

Your second problem of tingling of arms is probably not serious and is due to compression of nerves while sleeping. It should recover in a short span of time and there is no need to go back to the ER.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Sat, 15 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor